I had been taking the medication Cymbalta for about 5 months for depression and anxiety. I started off with 30mg for a week and then moved up to 60mg. The new dosage was too much for me and made me extremely drowsy and I felt drunk and very out of it. It did help my mood quite a bit, but only because I was so tired and a bit TOO relaxed! After a while to see if it stopped being that way, I moved back down to 30mg, but I didn't really feel like my depression was any better. Now I just went off of it because it wasn't helping much and I had also put on some weight from it. I haven't gained a lot of weight, but I have body image problems so it's a touchy area for me. I was having to drink low calorie protein shakes or Slim Fast for meals just to maintain my weight and it was very frustrating.
I've been feeling absolutely miserable and not like myself lately after stopping the medication... I was getting dizzy spells when I was taking it and I'm still getting them. I felt weird for a few days from the withdrawal symptoms (normal as my doctor said I would feel them), but now I feel so out of it and don't feel like I have any control over myself. I've been obsessively shopping and feel guilty after everything I eat, even if it's just a piece of fruit. I've thought about throwing up after my meals but luckily stopped myself...
Have any of you ever temporarily felt strange after stopping your medication? I'm assuming it can be normal, but how long should this last? I might consider a new medication if things don't get better, but I'm just worried about the weight gain again. I did not gain a lot, but enough to make my clothes not fit as well and to make me wear baggy shirts all the time.
I would ask your doctor for some 20mg samples try to wean off with those. I have gone off cymbalta before and the dizziness/brain zaps lasted a few days at least. I have never been on it as long as you have, so I would think your w/d symptoms might last longer, if you don't wean yourself off.
help..can not decied if I am even doing this right!
I am wanting to post about cymbalta and going off of it.
I have been on it for a year, and I too was at 60 and then went back to 30.
did find the depression to be better, but I gained 30 lbs in the course of a yr
and if I was a bit late in taking it I would get dizzy.
Now I have gone off of it, 5 days now and I am so dizzy I can not drive, and can barely walk without hiting things, also feeling very fatigued, could sleep for 12 hours!
can anyone tell me if this is normal? and if so how long does this last.
I have felt very similar to you, but opposite with the sleeping... I have been jittery but dizzy at the same time and have had trouble with insomnia and barely get any sleep because I'm jittery. My doctor told me if Cymbalta makes you tired (it made me exhausted and I was sleeping too much), it will probably make me hyper going off of it. Maybe it's the opposite for you then? I just want to be able to get to bed at a decent hour! Yesterday I decided to go for a walk and kept almost falling and hurt my foot, so I understand how it is being dizzy... I knew I shouldn't have tried to go out but I was feeling very fat yesterday.
My doctor told me withdrawal symptoms usually last up to 4 days, but if it's really bad to take Cymbalta every other day for a little bit before stopping it completely...
How are you feeling now that is has been a few days that you've been off cymbalta? Are you still feeling strange?
When did you notice you were gaining weight? Did you feel like you were eating more or less on cymbalta? I ask, because I lost weight when I first started it, but I'm concerned the longer I'm on it, I might start gaining weight, too.
Hi there, I can definitely tell that my moods are slowly getting getter as the withdrawal symptoms wear off. I'm still pretty moody and get upset easily, but I was like that anyway. I'm a bit dizzy still though.. and it's very hard for me to fall asleep so I'm very tired when I have to get up early. Hopefully this will go away... before taking Cymbalta (and during) I would fall asleep within 5 minutes.
My weight gain was pretty gradual. I was eating about the same at first, but when I started to notice myself gaining a few pounds, I was eating less. I replaced some of my meals with low-calorie protein shakes that are similar to Slim Fast but more nutritious. Anytime I went out to eat, I'd feel very bloated and fat afterwards. I probably gained the weight within a few months.
I've been trying hard to lose the weight this week.. I actually noticed I already lost 1-2 pounds.
Hopefully it won't cause you to gain weight!! Maybe you will keep losing or maintain. At first I wasn't snacking much at all because my moods were better, but I didn't lose any weight.